Alert archive / Maine / Beach Hazards Statements in 2023
Beach Hazards Statement 19, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Sep 2, 2023, 2:45 PM EDT for Hancock County, Washington County, Maine. It took effect at Sep 3, 2023, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2023, 2:45 PM EDT (18:45 UTC)
- In effect from
- Sep 3, 2023, 8:00 AM EDT
- Expired
- Sep 3, 2023, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
332 WHUS41 KCAR 021845 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 245 PM EDT Sat Sep 2 2023 MEZ029-030-030900- /O.NEW.KCAR.BH.S.0019.230903T1200Z-230904T0000Z/ Coastal Hancock-Coastal Washington- 245 PM EDT Sat Sep 2 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...The warm air temperatures in the lower to middle 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the lower 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
2 follow-up statements
599 WHUS41 KCAR 030730 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 330 AM EDT Sun Sep 3 2023 MEZ029-030-040000- /O.CON.KCAR.BH.S.0019.230903T1200Z-230904T0000Z/ Coastal Hancock-Coastal Washington- 330 AM EDT Sun Sep 3 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...The warm air temperatures in the low to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
390 WHUS41 KCAR 031849 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 249 PM EDT Sun Sep 3 2023 MEZ029-030-040000- /O.CON.KCAR.BH.S.0019.000000T0000Z-230904T0000Z/ Coastal Hancock-Coastal Washington- 249 PM EDT Sun Sep 3 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...The warm air temperatures in the low to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Sep 2, 1:39 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Sep 2, 1:39 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Caribou ME 139 PM EDT Sat Sep 2 2023 .SYNOPSIS... Surface high pressure will shift southeast of the region today. An upper level disturbance will approach tonight then cross the region Sunday. High pressure then remains across the region Monday into Wednesday. && .NEAR TERM /THROUGH TONIGHT/... 140 pm update... Only minor chg to fcst this afternoon was to add in a stray showers after 21z this afternoon acrs central areas. Regional radars showing showers occurring with s/wv over srn ON/QB and heading into Upstate NY. If these showers can survive the dry airmass they'll likely be over CWA by evening. Previous Discussion... A shortwave trough will move across southern Quebec today and into Maine tonight, bringing primarily high level cirrus clouds along with elevated wildfire smoke. 925mb temperatures are forecast to be about 3-5C warmer compared to yesterday, leading to warmer high temperatures generally in the mid to upper 70s despite the slight increase in cloud cover compared to yesterday. Showers are expected to approach late in the day from Quebec, but the loss of daytime heating and very dry air in the 750-850mb layer should cause most showers to dissipate or remain aloft as virga as the strongest positive vorticity advection (PVA) crosses the area this evening. Moisture over this layer increases later tonight towards daybreak Sunday, but this will be during diurnal convective minimum and when the greatest PVA is east of the area. With just a stray shower expected and low coverage of measurable precipitation, PoPs were kept just below the 15 percent threshold for mention in the forecast. Low temperatures tonight will once again be several degrees warmer compared to the previous night as our warming trend continues. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... An upper level disturbance will cross the region Sunday. With limited moisture, expect only a slight chance of showers across mostly northern/central portions of the forecast area. Otherwise, expect partly sunny skies Sunday. An upper level ridge then builds across the region Sunday night through Monday night. Generally expect mostly clear/partly cloudy skies Sunday night through Monday night. However, with increasing dewpoints, could also have fog moving inland from the Gulf of Maine to varying extents both Sunday night and Monday night. Temperatures will be at above normal levels Sunday/Monday. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Upper level ridging and surface high pressure persist Tuesday into Wednesday. Expect mostly clear to partly cloudy skies both Tuesday/Wednesday. Fog could again move inland to varying extents both Tuesday night and Wednesday night. A disturbance slowly approaches from the west Wednesday into Thursday helping to suppress the upper ridge. Expect a chance of showers later Wednesday into Thursday. However, the timing and extent of the showers is still uncertain. Temperatures will be at much above normal levels Tuesday/Wednesday. Temperatures will begin to cool Thursday/Friday though still remain at above normal levels. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... NEAR TERM: VFR over northern Aroostook terminals next 24 hours. Downeast terminals will see VFR through 07z Sun before dropping to IFR in BCFG and/or BR, with BHB likely see LIFR cigs through 11z. SHORT TERM: Sunday...VFR. Slight chance of a shower northern/central areas. Variable winds 5 to 10 knots. Sunday night through Wednesday...Variable conditions with any patchy fog each night. Otherwise, VFR. Variable winds 5 to 10 knots Sunday night through Wednesday. && .MARINE... NEAR TERM: Winds and seas will increase today into tonight with gusts to around 20 kt and seas up to 3 to 5 feet. Stable conditions should keep both winds and seas just below Small Craft Advisory criteria. SHORT TERM: Winds/seas below small craft advisory levels Sunday through Monday night. Patchy fog Sunday night into Monday night. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Buster/MStrauser Short Term...Norcross Long Term...Norcross Aviation...Buster/MStrauser/Norcross Marine...Buster/MStrauser/Norcross
Hazardous weather outlook, Sep 2, 3:20 AM EDT, 11 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 320 AM EDT Sat Sep 2 2023 ANZ050>052-MEZ001>006-010-011-015>017-029>032-030730- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 320 AM EDT Sat Sep 2 2023 This Hazardous Weather Outlook is for Atlantic Coastal Waters, Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.